Journal d’Analyse Mathématique

, Volume 78, Issue 1, pp 61–116

Eigenvectors and ratio limit theorems for Markov chains and their relatives

  • David E. Handelman


Associated to classes of countable discrete Markov chains or, more generally, column-finite nonnegative infinite matrices, and a finite subset of the state space, is a dimension group. In many cases, this dimension group gives information about the nonnegative eigenvectors of the process. Moreover, the study of the nonnegative eigenvectors is, equivalent to the traces on an analytic one parameter family of dimension groups. We pay particular attention to the case that there is at most one nonnegative eigenvector per eigenvalue, giving a number of sufficient conditions. Using the techniques developed here, we also show that under a reasonable set of conditions (principle among them that there be just one nonnegative eigenvector for the spectral radius), a (one-sided) ratio limit theorem holds.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© The Magnes Press, The Hebrew University 1999

Authors and Affiliations

  • David E. Handelman
    • 1
  1. 1.Mathematics DepartmentUniversity of OttawaOttawaCanada

Personalised recommendations